Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Mar 25, 2021, 10:43 PM CDT for 4 counties in Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2021, 10:43 PM CDT (03:43 UTC)
- Expired
- Mar 25, 2021, 11:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Morristown, TN
Counties Bledsoe County, TN, Loudon County, TN, Rhea County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 120 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 657 m²/s²
- 0-3 km storm-relative helicity
- 631 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.4
The text
As transmitted.
326
WWUS84 KMRX 260343
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
1143 PM EDT Thu Mar 25 2021
TNZ035-036-067-068-082>084-260430-
Rhea TN-Bledsoe TN-Anderson TN-Roane TN-Loudon TN-Meigs TN-Morgan TN-
1143 PM EDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...NORTHERN
RHEA...LOUDON...BLEDSOE...NORTHEASTERN MEIGS...SOUTHWESTERN ANDERSON
AND ROANE COUNTIES UNTIL 1230 AM EDT/1130 PM CDT/...
At 1142 PM EDT/1042 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles north of Pikeville, moving east at 60 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oak Ridge, Lenoir City, Kingston, Rockwood, Loudon, Pikeville,
Farragut, Fairview, Oliver Springs and Spring City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 200 AM EDT/100 AM CDT/ for
east Tennessee.
LAT...LON 3572 8526 3576 8526 3577 8504 3575 8503
3576 8492 3583 8477 3591 8468 3602 8475
3620 8429 3597 8421 3594 8422 3595 8425
3593 8424 3594 8427 3592 8425 3591 8427
3581 8417 3570 8417 3553 8543 3554 8543
TIME...MOT...LOC 0342Z 252DEG 58KT 3574 8515
$$
BWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Mar 25, 8:43 PM CDT, 2 hours earlier.
Area forecast discussion, Mar 25, 8:43 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
943 PM EDT Thu Mar 25 2021
.UPDATE...
EVENING UPDATE.
&&
.DISCUSSION...
The rain cooled wedge has been holding over our area so far, with
the warm front to our south and west across northern GA, far NE
AL, and then north into middle TN. With a lack of surface based
convective energy, we have seen plenty of elevated thunder but no
severe storms so far over our area. However, the front is nudging
northeast toward Marion County, and it still appears it will make
at least some additional progress to the north into our area
ahead of the approaching cold front. Given the presence of copious
shear, there remains a threat of severe storms especially south
and west as the line of convection to our west moves in over the
next few hours, including the threat of an isolated tornado. While
the threat of prolonged heavy rain has diminished, given the very
heavy rain rates with these thunderstorms will alllow the flash
flood watch to continue as is. Have seen wind gusts into the 50 to
75 mph range in some of the usual spots for mountain wave
enhancement, so the high wind warning will be allowed to continue
as well. Will make some adjustments to the PoPs/Wx to better fit
latest radar trends and timing, and will also make adjustments to
lower winds in the valley early tonight and to lower temps for
this evening in line with latest obs.
&&
.AVIATION...
00Z TAF DISCUSSION.
Will see another round of showers and thunderstorms move through
overnight. Expect VFR conditions dipping to MVFR or lower at
times, especially with the more significant showers/storms.
Clearing will move in later tonight, with VFR conditions then
persisting through the end of the period. Winds will become gusty
from the south and southwest tonight before becoming more
westerly/northwest and diminishing.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 54 73 51 75 63 / 80 0 30 70 70
Knoxville McGhee Tyson Airport, TN 55 71 47 69 61 / 80 10 10 70 70
Oak Ridge, TN 53 72 47 69 60 / 80 0 10 70 80
Tri Cities Airport, TN 55 69 43 70 57 / 80 0 0 60 70
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flash Flood Watch until 8 AM EDT Friday for Cherokee-Clay.
Wind Advisory until 5 AM EDT Friday for Cherokee-Clay.
TN...High Wind Warning until 5 AM EDT Friday for Blount Smoky
Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
Flash Flood Watch until 8 AM EDT /7 AM CDT/ Friday for Anderson-
Bledsoe-Blount Smoky Mountains-Bradley-East Polk-Hamilton-
Jefferson-Knox-Loudon-Marion-McMinn-Meigs-Morgan-North
Sevier-Northwest Blount-Northwest Monroe-Rhea-Roane-
Sequatchie-Sevier Smoky Mountains-Southeast Monroe-West
Polk.
Wind Advisory until 5 AM EDT /4 AM CDT/ Friday for Anderson-
Bledsoe-Bradley-Campbell-Claiborne-East Polk-Grainger-
Hamblen-Hamilton-Hancock-Hawkins-Jefferson-Knox-Loudon-
Marion-McMinn-Meigs-Morgan-North Sevier-Northwest Blount-
Northwest Carter-Northwest Cocke-Northwest Greene-Northwest
Monroe-Rhea-Roane-Scott-Sequatchie-Sullivan-Union-
Washington-West Polk.
VA...Wind Advisory until 5 AM EDT Friday for Lee-Russell-Scott-
Washington-Wise.
&&Hazardous weather outlook, Mar 25, 8:51 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 951 PM EDT Thu Mar 25 2021 NCZ061-TNZ014>018-037>047-070-073-074-VAZ001-002-005-006-008- 270200- Clay-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Union-Grainger- Hamblen-Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington-Unicoi-Northwest Carter- Southeast Carter-Jefferson-North Sevier-Sevier Smoky Mountains- Lee-Wise-Scott-Russell- 951 PM EDT Thu Mar 25 2021 This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Tonight Severe thunderstorms are possible tonight with moderate to heavy rainfall expected. The primary hazards will be damaging winds. However, there remains a threat for a few tornadoes late this evening and tonight, and a few of the stronger storms could have damaging hail. There is a threat for localized flash flooding as rainfall rates will be high. See the Flash Flood Watch for additional information. Strong winds are also expected across the area with gusts to near 40 mph possible area-wide at least briefly. See the Wind Advisory for additional information. Damaging winds are expected in the Tennessee mountains and adjacent foothills tonight where gusts will likely exceed 70 mph. See the High Wind Warning for additional information. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There could be some storms Saturday afternoon and evening, a few strong. Heavy rains could cause some isolated flooding problems Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter reports will be needed this afternoon into tonight. NCZ060-TNZ012-013-035-036-067>069-071-072-081>087-098>102-270200- Cherokee-Scott-Campbell-Morgan-Anderson-Roane-Loudon-Knox- Northwest Blount-Blount Smoky Mountains-Sequatchie-Bledsoe-Rhea- Meigs-McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton- Bradley-West Polk-East Polk- 951 PM EDT Thu Mar 25 2021 /851 PM CDT Thu Mar 25 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina and east Tennessee. .DAY ONE...Tonight Severe thunderstorms are possible tonight with moderate to heavy rainfall expected. The primary hazards will be damaging winds. However, there remains a threat for a few tornadoes late this evening and tonight, and a few of the stronger storms could have damaging hail. There is a threat for localized flash flooding as rainfall rates will be high. See the Flash Flood Watch for additional information. Strong winds are also expected across the area with gusts to near 40 mph possible area-wide at least briefly. See the Wind Advisory for additional information. Damaging winds are expected in the Tennessee mountains and adjacent foothills tonight where gusts will likely exceed 70 mph. See the High Wind Warning for additional information. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There could be some strong to possibly severe storms on and near the Plateau Saturday afternoon and into Saturday evening. Heavy rains could cause some isolated flooding problems Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter reports will be needed this afternoon into tonight.
In the hours before
Local storm report, Mar 25, 10:01 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1101 PM EDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM FLASH FLOOD 5 WNW HAYESVILLE 35.08N 83.89W
03/25/2021 CLAY NC AMATEUR RADIO
2 FEET OF WATER ON FIRES CREEK ROAD NEAR
JOHNSON ROAD.
&&
GARUCKASSpecial weather statement, Mar 25, 10:06 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Morristown TN
1106 PM EDT Thu Mar 25 2021
NCZ060-TNZ087-101-102-260345-
Cherokee NC-West Polk TN-East Polk TN-Southeast Monroe TN-
1106 PM EDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE...POLK AND
SOUTHEASTERN MONROE COUNTIES UNTIL 1145 PM EDT...
At 1105 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Eton, or 10 miles north of Chatsworth, moving
northeast at 60 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ducktown, William L. Davenport Refuge, Coker Creek, Conasauga,
Violet, Big Frog Mountain, Citico, Turtletown, Hiawasse Dam and
Archville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 200 AM EDT for east
Tennessee.
LAT...LON 3499 8478 3501 8476 3525 8439 3524 8437
3529 8432 3544 8407 3537 8401 3535 8404
3531 8404 3524 8401 3522 8397 3523 8391
3522 8389 3499 8441
TIME...MOT...LOC 0305Z 237DEG 54KT 3493 8477
BWLocal storm report, Mar 25, 10:29 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1129 PM EDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND GST 2 W GATLINBURG 35.72N 83.53W
03/25/2021 M77 MPH SEVIER TN MESONET
COVE MOUNTAIN.
&&Local storm report, Mar 25, 10:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1132 PM EDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM NON-TSTM WND GST 3 S CAMP CREEK 36.04N 82.77W
03/25/2021 M64 MPH GREENE TN MESONET
NOAA ATDD SITE.
&&Special weather statement, Mar 25, 10:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
1143 PM EDT Thu Mar 25 2021
TNZ035-036-067-068-082>084-260430-
Rhea TN-Bledsoe TN-Anderson TN-Roane TN-Loudon TN-Meigs TN-Morgan TN-
1143 PM EDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...NORTHERN
RHEA...LOUDON...BLEDSOE...NORTHEASTERN MEIGS...SOUTHWESTERN ANDERSON
AND ROANE COUNTIES UNTIL 1230 AM EDT/1130 PM CDT/...
At 1142 PM EDT/1042 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles north of Pikeville, moving east at 60 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oak Ridge, Lenoir City, Kingston, Rockwood, Loudon, Pikeville,
Farragut, Fairview, Oliver Springs and Spring City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 200 AM EDT/100 AM CDT/ for
east Tennessee.
LAT...LON 3572 8526 3576 8526 3577 8504 3575 8503
3576 8492 3583 8477 3591 8468 3602 8475
3620 8429 3597 8421 3594 8422 3595 8425
3593 8424 3594 8427 3592 8425 3591 8427
3581 8417 3570 8417 3553 8543 3554 8543
TIME...MOT...LOC 0342Z 252DEG 58KT 3574 8515
BWSpecial weather statement, Mar 25, 10:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
1143 PM EDT Thu Mar 25 2021
NCZ060-TNZ086-087-101-102-260430-
Cherokee NC-West Polk TN-Northwest Monroe TN-East Polk TN-
Southeast Monroe TN-
1143 PM EDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE...POLK AND
MONROE COUNTIES UNTIL 1230 AM EDT...
At 1143 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Eton, or 11 miles north of Chatsworth, moving
northeast at 85 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Benton, Vonore, Tellico Plains, William L. Davenport Refuge, Coker
Creek, Conasauga, Violet, Tariffville, McGee Carson Peninsula and Big
Frog Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 200 AM EDT for east
Tennessee.
LAT...LON 3499 8478 3509 8475 3527 8455 3527 8452
3532 8445 3533 8440 3540 8441 3560 8419
3559 8411 3554 8409 3555 8400 3551 8401
3549 8399 3550 8397 3548 8394 3541 8402
3537 8401 3535 8404 3529 8403 3498 8451
TIME...MOT...LOC 0343Z 228DEG 74KT 3495 8476
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 9:52 PM CDT | River Flood Warning | MRX | Polk | 10 hr |
| Mar 25, 10:06 PM CDT | Special Weather Statement | MRX | Polk | 39 min |
| Mar 25, 10:43 PM CDT | Special Weather Statement | MRX | Monroe, Polk | 47 min |
| Mar 25, 10:46 PM CDT | Areal Flood Warning | MRX | Polk | 5 hr |
| Mar 25, 10:55 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Monroe, Polk | 65 min |
| Mar 25, 11:14 PM CDT | Special Weather Statement | MRX | Anderson, Campbell, Morgan | 46 min |
| Mar 25, 11:36 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Greene, Hamblen, Hawkins, Jefferson and 1 more | 22 min |
| Mar 26, 12:01 AM CDT | Areal Flood Advisory | MRX | Grainger, Hamblen, Hancock, Hawkins, Jefferson, Knox and 1 more | 3 hr |
| Mar 26, 12:23 AM CDT | Special Weather Statement | MRX | Blount, Grainger, Hamblen, Jefferson, Knox, Loudon and 2 more | 52 min |
| Mar 26, 6:12 AM CDT | River Flood Warning | MRX | Cocke, Jefferson | 9 hr |
| Mar 26, 6:10 PM CDT | Flash Flood Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 44 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.